Alert archive / Washington / Small Craft Advisories in 2012
Small Craft Advisory 975, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at May 1, 2012, 8:05 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2012, 8:05 AM PDT (15:05 UTC)
- Expired
- May 1, 2012, 2:37 PM PDT
- In force
- 7 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
993 WHUS76 KSEW 011505 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 805 AM PDT TUE MAY 1 2012 PZZ150-153-156-170-173-176-012200- /O.CAN.KSEW.SW.Y.0038.000000T0000Z-120502T0600Z/ /O.EXP.KSEW.SC.Y.0973.000000T0000Z-120501T1500Z/ /O.NEW.KSEW.SC.Y.0975.120501T1505Z-120501T2200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 805 AM PDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... THE NATIONAL WEATHER SERVICE IN SEATTLE CONTINUES THE SMALL CRAFT ADVISORIES...WHICH ARE IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * WIND AND WAVES...WEST WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES WITH A WESTERLY SWELL AROUND 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-012200- /O.CAN.KSEW.SW.Y.0038.000000T0000Z-120502T0000Z/ /O.EXP.KSEW.SC.Y.0973.000000T0000Z-120501T1500Z/ /O.NEW.KSEW.SC.Y.0975.120501T1505Z-120501T2200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 805 AM PDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... THE NATIONAL WEATHER SERVICE IN SEATTLE CONTINUES THE SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * WIND AND WAVES...WEST WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES WILL DIMINISH THIS MORNING. WEST SWELL AROUND 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-135-012200- /O.EXP.KSEW.SC.Y.0974.000000T0000Z-120501T1500Z/ /O.EXB.KSEW.SC.Y.0973.000000T0000Z-120501T2200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- PUGET SOUND AND HOOD CANAL- 805 AM PDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY CONTINUES UNTIL 3 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS WITH WIND WAVES OF 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-132-012200- /O.EXT.KSEW.SC.Y.0973.000000T0000Z-120501T2200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 805 AM PDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WIND AND WAVES...WEST WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-012315- /O.CON.KSEW.RB.Y.0019.000000T0000Z-120502T0600Z/ GRAYS HARBOR BAR- 805 AM PDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * BAR CONDITION...ROUGH WITH BREAKERS POSSIBLE. * COMBINED SEAS...12 FEET TODAY FALLING BELOW 10 FEET AFTER MIDNIGHT TONIGHT. * FIRST EBB...115 PM TODAY. * SECOND EBB...2 AM WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
797 WHUS76 KSEW 012137 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 237 PM PDT TUE MAY 1 2012 PZZ130-150-153-156-170-173-176-020545- /O.CAN.KSEW.SC.Y.0975.000000T0000Z-120501T2200Z/ /O.NEW.KSEW.SW.Y.0039.120501T2137Z-120502T0600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 237 PM PDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * SEAS/SWELLS...WEST SWELL 10 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ133-012245- /O.CAN.KSEW.SC.Y.0973.000000T0000Z-120501T2200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 237 PM PDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS TONIGHT ARE EXPECTED TO BE SOUTHWEST 10 TO 20 KNOTS WITH WIND WAVES 1 TO 3 FEET. $$ PZZ110-020545- /O.EXT.KSEW.RB.Y.0019.000000T0000Z-120502T1000Z/ GRAYS HARBOR BAR- 237 PM PDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * BAR CONDITION...ROUGH WITH BREAKERS POSSIBLE. * COMBINED SEAS...10 FEET THIS EVENING SUBSIDING TO 7 FEET WEDNESDAY. * FIRST EBB...2 AM WEDNESDAY. * SECOND EBB...215 PM WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-132-020545- /O.EXT.KSEW.SC.Y.0973.000000T0000Z-120502T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 237 PM PDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WIND AND WAVES...WEST WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-020400- /O.EXT.KSEW.SC.Y.0973.000000T0000Z-120502T0400Z/ PUGET SOUND AND HOOD CANAL- 237 PM PDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS WITH WIND WAVES OF 2 TO 4 FEET...EASING LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at May 1, 3:20 AM PDT, 4 hours 45 minutes earlier.
Area forecast discussion, May 1, 3:20 AM PDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
320 AM PDT TUE MAY 1 2012
.SYNOPSIS...A LOW PRESSURE SYSTEM OFFSHORE WILL CONTINUE MOVING EAST
DURING THE DAY TODAY AND THIS WILL RESULT IN AN UPSWING IN SHOWERS
THIS AFTERNOON. THE LOW PRESSURE SYSTEM WILL EXIT THE AREA LATER
TONIGHT AND WILL BE FOLLOWED BY WEAK HIGH PRESSURE ALOFT. ANOTHER
LOW PRESSURE SYSTEM WILL AFFECT THE REGION ON THURSDAY.
&&
.SHORT TERM...
THERE WERE SCATTERED SHOWERS OVER THE CWA EARLY THIS MORNING. MOST
OF THE ACTIVITY WAS OVER THE COAST AND CASCADES. NOT MUCH CHANGE IN
THE AREAL COVERAGE IS EXPECTED THROUGH THIS MORNING.
AN UPPER TROF OFFSHORE WILL CONTINUE MOVING EAST DURING THE DAY
TODAY...RESULTING IN AN UPSWING IN SHOWERS ACROSS THE AREA THIS
AFTERNOON. THE TROF WILL MOVE ACROSS THE AREA TONIGHT AND WILL BE
OVER EASTERN WA BY SUNRISE WED. ANTICIPATE THE SHOWER THREAT TO
RAPIDLY DIMINISH TONIGHT BEHIND THE UPPER TROF AXIS.
A WEAK UPPER RIDGE WILL PREVAIL OVER THE REGION ON WED. ONSHORE FLOW
WILL ALSO PERSIST FOR A LOW THREAT OF SHOWERS OVER THE CWA. THE BEST
CHANCE WILL BE OVER THE MOUNTAINS.
THE TREND IN THE MODELS WAS TO NOT ONLY SLOW DOWN THE THU SYSTEM BUT
TO ALSO TAKE IT FARTHER SOUTH. HAD NO REASON TO DISAGREE WITH THIS
IDEA...THEREFORE DRASTICALLY CUT BACK POPS FOR WED NIGHT. A WEAK
UPPER TROF WILL BE OVER THE PAC NW ON THU...THUS KEPT HIGH POPS OVER
THE MOUNTAINS AND SOUTHERN FORECAST ZONES.
.LONG TERM...
AN UPPER TROF WILL DOMINATE THE WEATHER PICTURE FOR THE FIRST HALF
OF THIS PERIOD FOR A CONTINUED RISK OF SHOWERS. HOWEVER THE THREAT
OF SHOWERS WILL DECREASE WITH TIME AS THE UPPER TROF MOVES FARTHER
AWAY FROM THE REGION.
ANTICIPATE AN UPPER RIDGE TO MOVE OVER THE PAC NW ON SUNDAY...
CONTINUING ON MON. THE CURRENT FORECAST HAS A SLIGHT CHANCE OF
SHOWERS OVER THE MOUNTAINS BUT SUNDAY AND MON MIGHT END UP BEING
DRY FOR THE ENTIRE CWA.
&&
.AVIATION...WESTERLY FLOW ALOFT WILL GIVE WAY TO AN UPPER LEVEL
TROUGH THIS AFTERNOON. AT THE SURFACE MODERATE ONSHORE SOUTHWESTERLY
FLOW WILL SLOWLY DIMINISH TODAY. AIR MASS IS MOIST AND SLIGHTLY
UNSTABLE WITH SCATTERED SHOWERS. A PUGET SOUND CONVERGENCE ZONE IN
THE KNUW-KPAE REGION WILL CONTINUE TODAY.
A CLUSTER OF MVFR CEILINGS 1-2K FT ARE AROUND PUGET SOUND WITH VFR
CEILINGS ELSEWHERE. SHOULD BE SOME IMPROVEMENT AFTER 15Z WITH
CEILINGS CONVERGING AROUND LOW END VFR 3-5K FT AS SHOWERS INCREASE
IN THE AFTERNOON.
KSEA...DISCUSSION ABOVE APPLIES. KSEA SHOULD IMPROVE TO VFR AFTER
15Z BUT STILL HAVE 3-5K FT CEILINGS WITH OCCASIONAL SHOWERS.
SOUTHWEST WIND 15G25 KT SHOULD DIMINISH TO SOMETHING LIKE 10G15KT BY
18Z OR SO. CHB
&&
.MARINE...MODERATE ONSHORE FLOW WILL DIMINISH TODAY. RESIDUAL SMALL
CRAFT ADVISORY WINDS WILL CONTINUE INTO THE MORNING OVER MOST
WATERS...AND INTO THE AFTERNOON IN THE STRAIT. WESTERLY SWELL OF
10-12 FT WILL GIVE A HAZARDOUS SEAS SMALL CRAFT ADVISORY TO THE
COAST AND WEST ENTRANCE TODAY AND THIS EVENING.
HIGH PRESSURE WILL BUILD OVER THE AREA WEDNESDAY WITH LIGHTER WINDS.
A LOW PRESSURE CENTER WILL MOVE INTO OREGON THURSDAY GIVING MAINLY
NORTH WINDS OVER WESTERN WASHINGTON. MODERATE ONSHORE FLOW WILL
RETURN FRIDAY AND SATURDAY.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE COASTAL WATERS...
NORTHERN INLAND WATERS...PUGET SOUND/HOOD CANAL...AND STRAIT
OF JUAN DE FUCA.
SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 11 PM PDT TONIGHT
FOR THE GRAYS HARBOR BAR.
&&
WWW.WEATHER.GOV/SEATTLE
FOR THE GRAPHICAL AFD VISIT...
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 2:35 AM PDT | Small Craft Advisory for Hazardous Seas | SEW | 6 hr | |
| May 1, 2:37 PM PDT | Small Craft Advisory for Hazardous Seas | SEW | 6 hr |
Nearby
Small Craft Advisories in Washington, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.